MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Codes Failure to Advance (2524); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgical technologist reported that during an intraocular lens (iol) implant procedure, the lens bowed up and did not deliver correctly into the eye.Additional information was reported by the initial reporter, that all issues were resolved and there was no surgical intervention.
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned for evaluation.Solution and blood are dried on the lens.One haptic is folded over and attached to the optic by solution.One haptic is broken in the distal area (not returned).The lens was cleaned with lphse.A fold inspection was conducted using folding tweezers.The lens folded and unfolded with no abnormalities observed.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and handpiece.The cartridge was not returned for evaluation.The file indicates the use of a non-qualified viscoelastic.The root cause may be related to a failure to follow the dfu.The viscoelastic indicated is not qualified for the lens/monarch combination used.Due to differing material properties, the use of a non-qualified viscoelastic may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11820612
Report Number1119421-2021-01022
Device Sequence Number17074615
Product Code MFK
UDI-Device Identifier00380652415903
UDI-Public00380652415903
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberTFNT40
Device Catalogue NumberTFNT40U125
Device Lot Number12688477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANIKAVIC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR